Pennsylvania, 2007

Hail and Damaging Winds in Pennsylvania, June 13, 2007

June 13, 2007 · NWS CTP · 38 events in 21 counties and zones

Much like on 12th, increasing low level instability below a relative minimum in temperatures aloft created a rapid destabilization of the atmosphere during the afternoon and evening hours on June 13, 2007. The storm motion was northeast to southwest, which is unusual for summertime convection in Central PA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Much like on 12th, increasing low level instability below a relative minimum in temperatures aloft created a rapid destabilization of the atmosphere during the afternoon and evening hours on June 13, 2007. The storm motion was northeast to southwest, which is unusual for summertime convection in Central PA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 13, 11:08 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 13, 11:08 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT WED JUN 13 2007

.SYNOPSIS...
A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN
PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE
WEDNESDAY. AN AREA OF HIGH PRESSURE WILL THEN BUILD SOUTHWARD
FROM NEW ENGLAND. THIS HIGH PRESSURE SYSTEM WILL CONTROL THE
WEATHER OVER PENNSYLVANIA UNTIL A COLD FRONT APPROACHES BY THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
IT STILL LOOKS LIKE WE/RE IN FOR ANOTHER ROUND OF AFTN AND
EVENING SHWRS/TSTMS TODAY AS WE REMAIN LOCKED IN STAGNANT WX
PATTERN ON WESTERN PERIPHERY OF UPPER LOW. WEAK SFC TROF...WHICH
FOCUSED CONVECTION OVER THE EASTERN HALF OF THE STATE
YESTERDAY...HAS SLIPPED A LITTLE WESTWARD TODAY. THIS WILL PUT THE
FOCUS SQUARELY OVER CENTRAL PA. CAPE VALUES ARND 1500J AND DEEP
LYR SHEAR BTWN 25-30KTS IS COMPARABLE TO YESTERDAY...AND ENOUGH TO
GENERATE ORGANIZED MULTICELLS WITH ISOLATED SVR WX. SPC ALREADY
TALKING UP LIKLIHOOD OF WATCH SOON...AND THIS SEEMS PERFECTLY
REASONABLE.

MADE LITTLE TWEAKS TO TSTM WORDING THIS AFTN/EVENING...BUT REST OF
FCST REMAINS UNCHANGED WITH WARM TEMPS AND N/NE WINDS.

&&

.SHORT TERM /THURSDAY/...
WK SHORTWAVE ROTATING SOUTHWARD ACROSS THE REGION COULD PROVIDE
THE SUPPORT NEEDED TO KEEP SCT SHWRS/TSTMS GOING THRU MUCH OF
TONIGHT ACROSS THE SOUTH CENTRAL MTNS. ELSEWHERE...WILL REMOVE
MENTION OF PRECIP AFTER MIDNIGHT.

HIGH PRESSURE WILL BUILD DOWN THE COAST FROM NEW ENGLAND ON
THURSDAY...PUSHING BACKDOOR FRONT AND ASSOCIATED TONGUE OF LL
MOISTURE WEST OF PA. EASTERLY FLOW WILL DRAW MUCH COOLER MARITIME
AIRMASS INLAND ACROSS CENTRAL PA. MAY HAVE TO DEAL WITH STRATOCU
OVR MTNS EARLY THURSDAY. HOWEVER...DON/T SEE MUCH OPPORTUNITY FOR
PRECIP...AS MID LVL SUBSIDENCE EXPECTED IN WAKE OF SHORTWAVE
PASSING TO OUR SOUTH. LOWER MAV POPS APPEAR MOST
REASONABLE...ALTHOUGH CAN/T RULE OUT AN EARLY SHWR OVER THE SC
MTNS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
DRY AND SEASONABLE WEATHER APPEARS LIKELY FRIDAY AND SATURDAY...AS
SFC HIGH PRESSURE REMAINS PARKED OFF OF THE MID ATLANTIC COAST.
NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT
APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER
WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE
EASTERN CONUS. NEW ECMWF INDICATES 850 TEMPS RISING TO 22C BY MON
EVENING.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
LOCAL MVFR TO IFR FLYING CONDITIONS WILL IMPROVE BY 13Z AS FOG
DISSIPATES. THE MAJORITY OF THE TIME FROM 13Z THROUGH 17Z
WEDNESDAY WILL BE DOMINATED BY VFR CONDITIONS. SCATTERED SHRA/TSRA
WILL DEVELOP AROUND OR SHORTLY AFTER 17Z...MAINLY OVER EASTERN TAF
SITES...KIPT AND KMDT.

THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR
ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF
PA. THIS WILL BRING DRY AIR INTO THE REGION...LEADING TO LITTLE
IF ANY CHANCE FOR RAIN. SKIES SHOULD BE CLEAR AT NIGHT...AND MOSTLY
SUNNY DURING THE DAY DURING THIS PERIOD WITH A LIGHT...MAINLY
NORTHEAST WIND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DANGELO/FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/TYBURSKI
AVIATION...GARTNER
Hazardous weather outlook, Jun 13, 12:41 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 PM EDT WED JUN 13 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-141745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
141 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN THE
VICINITY OF A WEAK FRONTAL BOUNDARY OVER CENTRAL PENNSYLVANIA.
THESE STORMS WILL LIKELY PRODUCE LARGE HAIL AND LOCALLY DAMAGING
WIND GUSTS. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF
THE SUSQUEHANNA RIVER THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 13, 10:51 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 AM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     HARPER TAVERN           40.41N 76.57W
06/12/2007                   LEBANON            PA   EMERGENCY MNGR

            TREES DOWN.

0508 PM     TSTM WND DMG     4 S HERNDON             40.65N 76.85W
06/12/2007                   NORTHUMBERLAND     PA   LAW ENFORCEMENT

            TREES DOWN ON WIRES

0545 PM     TSTM WND DMG     SSE NEWPORT             40.48N 77.13W
06/12/2007                   PERRY              PA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0605 PM     TSTM WND DMG     BENTON                  41.19N 76.39W
06/12/2007                   COLUMBIA           PA   LAW ENFORCEMENT

            TREES DOWN.

0615 PM     TSTM WND DMG     2 SSW ORANGEVILLE       41.05N 76.43W
06/12/2007                   COLUMBIA           PA   LAW ENFORCEMENT

            TREES DOWN.

0637 PM     HAIL             HUGHESVILLE             41.24N 76.73W
06/12/2007  M1.00 INCH       LYCOMING           PA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL FELL FOR 2 MINUTES

0715 PM     TSTM WND DMG     4 NNW GREENCASTLE       39.84N 77.76W
06/12/2007                   FRANKLIN           PA   LAW ENFORCEMENT

            TREES DOWN

0925 PM     TSTM WND DMG     BELLWOOD                40.60N 78.33W
06/12/2007                   BLAIR              PA   TRAINED SPOTTER

            WIND GUST TO 61 MPH MEASURED ON A ROOFTOP ANEMOMETER.
            NUMEROUS LIMBS DOWN.

0932 PM     TSTM WND DMG     BELLWOOD                40.60N 78.33W
06/12/2007                   BLAIR              PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0955 PM     TSTM WND DMG     PORTAGE                 40.39N 78.68W
06/12/2007                   CAMBRIA            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN MAINLY NEAR PORTAGE...BUT ALSO
            ACROSS MUCH OF THE REST OF THE COUNTY.

&&

MMD
Special weather statement, Jun 13, 12:20 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT WED JUN 13 2007

PAZ010-011-131815-
CAMERON-ELK-
120 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT CAMERON AND SOUTHEASTERN ELK
COUNTIES...

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES EAST OF ST. MARYS...MOVING SOUTHWEST AT
15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CAMERON AROUND 130 PM...DRIFTWOOD AROUND 140
PM...HICKS RUN AROUND 155 PM AND BENEZETTE AROUND 215 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120.

FORECASTER: RXR
Special weather statement, Jun 13, 12:32 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
132 PM EDT WED JUN 13 2007

PAZ004-131815-
WARREN-
132 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF WARREN...MOVING SOUTHWEST AT 15
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR YOUNGSVILLE AROUND 140 PM...GARLAND AROUND
210 PM AND TIDIOUTE AROUND 215 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

FORECASTER: RXR

The radar

The State College radar (KCCX), 73 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

18 hail, 16 thunderstorm wind, 4 funnel cloud. Local standard time, as filed.

Hail, Elk

When
June 13, 12:57 PM EST
Where
Elk County, 0.52 mi W of Kaulmont
Measured
0.75 in hail
Reported by
Public
Coordinates
41.430, -78.560

Public reported penny-sized hail in St. Mary's.

Hail, Lycoming

When
June 13, 1:10 PM EST
Where
Lycoming County, 1.38 mi S of Pennsdale
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.230, -76.800

Trained spotter reported nickel-sized hail in Pennsdale 2.9 miles north-northwest of Muncy.

Hail, Lycoming

When
June 13, 1:10 PM EST
Where
Lycoming County, 0.87 mi NW of Lairdsville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.240, -76.630

Trained spotter reported nickel-sized hail 5 miles east of Hughesville.

Hail, Warren

When
June 13, 1:30 PM EST
Where
Warren County, 2.07 mi NE of Sugar Grove
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
42.000, -79.320

CO-OP observer reported penny-sized hail 10 miles north of Youngsville.

Hail, Columbia

When
June 13, 1:55 PM EST
Where
Columbia County, 0.52 mi W of Bloomsburg
Measured
0.75 in hail
Reported by
Public
Coordinates
41.000, -76.460

Public reported penny-sized hail in Bloomsburg.

Thunderstorm Wind, Snyder

When
June 13, 2:14 PM EST
Where
Snyder County, 0.69 mi N of Middleburg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.790, -77.050

Snyder county Emergency Manager reported trees down in Middleburg.

Hail, Centre

When
June 13, 2:20 PM EST
Where
Centre County, 1.73 mi SE of Sandy Ridge
Measured
0.75 in hail
Reported by
Public
Coordinates
40.800, -78.210

Public reported penny-sized hail in Sandy Ridge.

Thunderstorm Wind, Schuylkill

When
June 13, 2:25 PM EST
Where
Schuylkill County, 0.53 mi E of Deer Lake
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.620, -76.060

Schuylkill county 911 center reported numerous wires and large trees down in Deer Lake and Penn Township.

Thunderstorm Wind, Northumberland

When
June 13, 2:30 PM EST
Where
Northumberland County, 1.25 mi WSW of Sunbury
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.860, -76.790

Law Enforcement reported multiple trees down in Sunbury.

Thunderstorm Wind, Cambria

When
June 13, 2:45 PM EST
Where
Cambria County, 0.87 mi NE of Daisytown
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.330, -78.890

Cambria county Emergency Manager reported trees down 1 mile south of East Conemaugh.

Hail, Perry

When
June 13, 3:05 PM EST
Where
Perry County, 1.05 mi E of Wila
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
40.480, -77.150

NWS Employee reported nickel-sized hail 5 miles south of Millertown on RT 322.

Hail, Lancaster

When
June 13, 3:09 PM EST
Where
Lancaster County, 1.27 mi ENE of Hamilton Park
Measured
0.75 in hail
Reported by
Public
Coordinates
40.040, -76.300

Public reported penny-sized hail in Lancaster.

Thunderstorm Wind, Lancaster

When
June 13, 3:09 PM EST
Where
Lancaster County, 1.59 mi E of Martic Forge
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.900, -76.300

Lancaster county Emergency Manager reported a tree on a house on Lampeter Road in West Lampeter Township.

Funnel Cloud, Dauphin

When
June 13, 3:10 PM EST
Where
Dauphin County, 1.38 mi S of Estherton
Reported by
Trained Spotter
Coordinates
40.300, -76.870

Trained Spotter reported a funnel cloud near JCT I-81/RTE 22 near Linglestown.

Thunderstorm Wind, Perry

When
June 13, 3:10 PM EST
Where
Perry County, 0.87 mi NW of Elliotsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.390, -77.290

Trained spotter reported numerous large trees down approximately 2 miles east-northeast of Loysville in Elliotsburg Township.

Hail, Lebanon

When
June 13, 3:11 PM EST
Where
Lebanon County, 0.69 mi N of Bunker Hill
Measured
0.88 in hail
Reported by
Public
Coordinates
40.410, -76.480

Public reported nickel-sized hail in Jonestown.

Hail, Dauphin

When
June 13, 3:15 PM EST
Where
Dauphin County, Hershey
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.280, -76.650

Trained spotter reported penny-sized hail in Hershey.

Hail, Dauphin

When
June 13, 3:24 PM EST
Where
Dauphin County, 0.87 mi NW of Harrisburg
Measured
0.75 in hail
Reported by
Public
Coordinates
40.280, -76.880

Public reported penny-sized hail in Harrisburg.

Funnel Cloud, Dauphin

When
June 13, 3:25 PM EST
Where
Dauphin County, Royalton
Reported by
Law Enforcement
Coordinates
40.200, -76.730

Law Enforcement (PA state police) reported a funnel cloud in the Hershey/Middletown areas. This report was relayed via PEMA.

Thunderstorm Wind, Cumberland

When
June 13, 3:30 PM EST
Where
Cumberland County, 1.74 mi SW of Bonny Brook
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.160, -77.200

Law Enforcement reported trees and wires down 3 miles south of Carlise.

Funnel Cloud, Cumberland

When
June 13, 3:31 PM EST
Where
Cumberland County, 0.87 mi SW of Mechanicsburg
Reported by
County Official
Coordinates
40.210, -77.010

Public reported a funnel cloud in southern Cumberland county looking south toward York county. The report was relayed via the Cumberland county 911 center.

Hail, Lancaster

When
June 13, 3:37 PM EST
Where
Lancaster County, Elizabethtown
Measured
0.75 in hail
Reported by
Public
Coordinates
40.150, -76.600

Public reported penny-sized hail in Elizabethtown.

Hail, York

When
June 13, 3:38 PM EST
Where
York County, 0.69 mi S of Etters
Measured
0.75 in hail
Reported by
Public
Coordinates
40.140, -76.750

Public reported penny-sized hail 1 mile south of Goldsboro.

Funnel Cloud, Lancaster

When
June 13, 3:50 PM EST
Where
Lancaster County, Maytown
Reported by
Emergency Manager
Coordinates
40.080, -76.580

Public reported a funnel cloud on Coffee House Lane in east Donegal Township. This reported was relayed via the Lancaster county Emergency Manager.

Hail, York

When
June 13, 3:52 PM EST
Where
York County, 0.69 mi S of York Haven
Measured
0.88 in hail
Reported by
Public
Coordinates
40.110, -76.720

Public reported nickel-sized hail in York Haven.

Thunderstorm Wind, Adams

When
June 13, 3:55 PM EST
Where
Adams County, 0.87 mi NW of McKnightstown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.880, -77.340

Law Enforcement reported trees down on wires in Cashtown.

Thunderstorm Wind, Lancaster

When
June 13, 3:55 PM EST
Where
Lancaster County, 1.48 mi NNE of Klinesville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.070, -76.490

Trained spotter reported trees down, collapsed barn and houses damaged between Marietta and Bainbridge.

Hail, Cambria

When
June 13, 4:05 PM EST
Where
Cambria County, Johnstown
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
40.330, -78.920

Television weathercaster reported hail at station in Richland Township at the JCT of RT 219 and SR 256.

Thunderstorm Wind, Huntingdon

When
June 13, 4:10 PM EST
Where
Huntingdon County, 0.87 mi SW of Orbisonia
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.240, -77.890

Law Enforcement reported trees down near Orbisonia.

Thunderstorm Wind, Bedford

When
June 13, 4:15 PM EST
Where
Bedford County, 0.69 mi S of Saxton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.210, -78.250

Law Enforcement reported trees down in Saxton.

Thunderstorm Wind, Franklin

When
June 13, 4:15 PM EST
Where
Franklin County, 0.53 mi E of Chambersburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.930, -77.660

Law Enforcement reported trees on wires in Chambersburg.

Thunderstorm Wind, Somerset

When
June 13, 4:15 PM EST
Where
Somerset County, 1.38 mi S of Windber
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.230, -78.830

Somerset county Emergency Manager reported trees down in Windber.

Thunderstorm Wind, Adams

When
June 13, 4:18 PM EST
Where
Adams County, 1.59 mi W of Greenmount
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.770, -77.310

Law Enforcement reported trees down 6 miles southwest of Gettsburg in Freedom Township.

Hail, Bedford

When
June 13, 4:50 PM EST
Where
Bedford County, 2.23 mi ENE of Breezewood
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.010, -78.210

Trained spotter reported penny-sized hail 2 miles northeast of Breezewood.

Thunderstorm Wind, Bedford

When
June 13, 4:50 PM EST
Where
Bedford County, 0.69 mi S of Everett
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.010, -78.370

Law Enforcement reported trees down in Everett.

Hail, Fulton

When
June 13, 4:55 PM EST
Where
Fulton County, 0.53 mi E of Akersville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.970, -78.190

Trained spotter reported penny-sized hail 7 miles west of Harrisonville.

Hail, Bedford

When
June 13, 5:20 PM EST
Where
Bedford County, 1.06 mi W of Charleysville
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
39.820, -78.520

Fire police in Cheynesivlle reported penny-sized hail 5 miles south of Rainsburg.

Thunderstorm Wind, Bedford

When
June 13, 5:20 PM EST
Where
Bedford County, 0.53 mi E of Hyndman
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.820, -78.720

Law Enforcement reported trees down in Hyndman.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27470, 27471, 27472, 27473, 27474, 27488, 27475, 27489, 27490, 27491, 27476, 27477, 27492, 27466, 27493, 27478, 27479, 27480, 27467, 27494, 27468, 27481, 27482, 27469, 27483, 27495, 27496, 27484, 27497, 27498, 27499, 27500, 27501, 27485, 27502, 27486, 27487, 27503.